Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Glynis,

      This is proof that God is continuously watching over your family and especially your daughter. As my mom always said, “God watches over babies and fools”. I’m glad to know that she is off of the medication and with a more trusted physician.

      Continue to give your beautiful daughter words of encouragement and let her know things will definitely get better.

      Take Care and thank goodness the previous horror is over!
      Moni

      Anonymous
        Post count: 93172

        Thanks for all the swallowing pill suggestions. I will try leaning forward and using something fizzy! I know that my first thyroid scan a year ago involved a big, fat nasty pill – too large to be legal! Now everyone is telling me that the pill for their thyroid scan was smaller – the hospital here says it is the size of a tylenol capsule. I can only figure that I must’ve had “TORTURE ME” tatooed on my forehead.

        Now I just have to vent about an entirely unrelated medical fiasco that involves my 9 year old.

        Two years ago, while I was pregnant and we were taking a walk, she collapsed into a grand mal seizure. It was part of the big stress that triggered my Graves. The doctor insisted on putting her in the hospital and they insisted on giving her seizure meds, first pheno-barbitol which she was allergic to – and that is another long horror story – she was near death before the doctor agreed and said “we must get this out of her system.” So then she was put on carbemazepine. She is a very bright, intelligent girl and had won trophies at her dance school. This medication wreaked havoc on her coordination (and in turn her self-esteem). It was three months before she could even jump rope!!! Do you know what that does to a 7 yr old? This med also compromised her white blood cell count and we had several low reading scares. She also had the joy of getting blood work every three months. We were also “threatened” to some degree that we must follow doctor’s orders or expect it to be reported that we were not adhering to doctor’s recommendations.

        Now I find out that the two years on meds were probably completely unwarranted!!! I took her to a reputed neurological clinic here in Ohio. The first thing the doc said was, “They put her on meds after only ONE seizure and no family history of epilepsy????” Her old doctor’s office was to have faxed over files – conspicuously absent were the EEG reports. He had to call back and request they be sent pronto. While waiting he told me the way unskilled neurologists go about fudging a report on an EEG, using words like “abnormal EEG” without describing the abnormalities, epileptic “tendency” without pointing to what areas of the EEG show this or any other description. In other words, very vague, nondescriptive reports. He said when it is epilepsy, it is OBVIOUS if the EEG is done properly (which as we discovered, her’s were not). The one area that was noted as having particular spiking abnormalites (but nothing major) was when they required her to hyperventilate. He said most people show some abnormality then. What’s worse, the report for each of the two EEGs was written almost verbatim from the other. He said that’s impossible, that each EEG should have a number of differences, etc, and so forth, that it showed sloppy neurology.

        After reading her report, he said, “Let’s get this poor kid off this medicine immediately!” This requires weaning – it’s a dangerous med and can’t be done cold turkey. So for the next month, we will be following a plan to get her off the meds. She will a true and proper EEG by skilled personnel after she has been completely off meds for two weeks.

        I’m so MAD. When I think of what it cost her! Which of us like to be drugged up? And this is a powerful central nervous system depressant – we know how just antihistamines can make us foggy feeling. I can’t believe that we were forced to keep her on it for two whole years, even without a single other seizure. The stress, the medical expenses, the needless suffering. Grrrrrrrr.

        Thanks for listening to me vent.

        Glynis

      Viewing 2 posts - 1 through 2 (of 2 total)
      • You must be logged in to reply to this topic.